Mirtazapine and amphetamine interaction

Posted on Nov 29, 2017 in Doctor X files, Drug interactions

 

Do you know if there is any harmful effects if you have taken amphetamine(~100 mg) and 1 hour after last dose(line) about 1 mg of remeron (mirtazapine) ?

I just want to avoid serotonin syndrome. And i know serotonin antagonists and SSRI’s can be dangerous, Remeron is a NaSSA however.
The amphetamine was weighed out before administering it and there was certainly no more than 100 mg. I suffer from clinical depression and i know amphetamine is one of the worst drugs to take if my serotonin levels are allready low. I have really paid for this the last days.

 

 

I have not found clinical reports of serotonin syndrome associated to amphetamine and mirtazapine combination. Probably, the risk of serotonin syndrome is more theoretical than real. There is one clinical trial searching about this interaction but the study was withdrawn prior to enrollment patients

http://clinicaltrials.gov/show/NCT00600145

So, you pointed in your message the main reason for avoiding this combination. If you are suffering from clinical depression amphetamine is no good for you, regardless of mirtazapine use or risk of (unlikely) serotonin syndrome. On the other hand, typical dosage of oral pure amphetamine as therapeutic drug is up to 60 mg, so 100 mg seems a dosage that can be harmful on its own.

 

Pin It on Pinterest